Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 282, NWS Tulsa, OK

June 2, 2004Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 3:57 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 3:57 PM CDT (20:57 UTC)
Expired
Jun 2, 2004, 5:30 PM CDT
In force
93 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WUUS54 KTSA 022057
SVRTUL
ARC015-087-022230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 530 PM CDT

* AT 357 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 3 MILES NORTHWEST OF MARBLE TO 7 MILES EAST
  OF OSAGE...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BERRYVILLE...OSAGE...GREEN FOREST...RUDD...CARROLLTON...RULE...
  FORUM AND MARBLE.

HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH CAN BE 
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS 
UNTIL THE STORM HAS PASSED.

DAMAGING WINDS MAY OCCUR UP TO 10 MILES AHEAD OF THE HEAVY RAIN AND 
HAIL. MOVE TO A SAFE PLACE NOW.

LAT...LON 3613 9378 3612 9322 3645 9281 3638 9376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:51 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 2, 3:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
351 PM CDT WED JUN 2 2004

DISC..
BUSY.  ATMOSPHERE OF 3000+ CAPE HAS EXPLODED
ALONG WEST / EAST BOUNDARY. NUMEROUS REPORTS
OF WIND DAMAGE..AND MINI SPIN-UPS ALONG GUST
FRONT LINES. ACTION DRIFTING SOUTHEAST. RAIN
POTENTIAL OF COUPLE INCHES IN LESS THAN HALF
HOUR ALSO A POSSIBILITY.  THUNDER FORMING SW
KANSAS / NORTH TEXAS MAY VISIT LATE TONIGHT.

MARGINAL POPS THROUGH THE WEEKEND WITH MINOR
RIPPLES MOVING THROUGH IN NORTHWEST FLOW.

PRELIM NUMBERS:

TUL    65   81   63   84 /  50   20   10   20
FSM    65   79   62   84 /  60   40   20   20
MLC    66   80   62   83 /  60   30   20   20
BVO    58   80   57   83 /  30   10    5   20
FYV    60   74   55   79 /  50   30   20   20
BYV    59   74   56   78 /  50   20   10   20
MKO    64   79   62   83 /  50   30   20   20
MIO    60   80   58   82 /  40   10    5   20
F10    63   81   62   83 /  50   40   20   20
HHW    70   83   64   85 /  70   50   30   20

FORECAST ID= 21

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE
COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS
IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY
FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR
ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE
STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A
PAWHUSKA TO TULSA TO FORT SMITH LINE.

FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY
EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS
WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS.

THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS
THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL
DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING.
THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA
OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR
SOUTHEAST OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Jun 2, 3:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     7 NE TULSA              36.13N 95.92W
06/02/2004                   TULSA              OK   PUBLIC

            BUILDING AT TULSA INTL AIRPORT LOST ROOF...REPORTED AS
            THE CONCORDE BUILDING

0240 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/02/2004                   TULSA              OK   BROADCAST MEDIA

            NUMEROUS TREES DOWN NEAR DOWNTOWN AREA...SOME ROOFS
            REPORTED OFF...ADAMS MARK HOTEL HAS HAD WINDOWS KNOCKED
            OUT.

0245 PM     TSTM WND GST     10 SE TULSA             36.03N 95.80W
06/02/2004  60 MPH           TULSA              OK   NWS EMPLOYEE

            REPORTED AT 81ST STREET AND HWY 169.

&&

GM
Local storm report, Jun 2, 3:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     4 SE BRISTOW            35.79N 96.34W
06/02/2004  60 MPH           CREEK              OK   MESONET

&&

GM
Local storm report, Jun 2, 3:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND GST     BEGGS                   35.74N 96.07W
06/02/2004  83 MPH           OKMULGEE           OK   BROADCAST MEDIA

            TV CHASER MEASURED SEVERAL WIND GUSTS AT AND ABOVE 80
            MPH. A GUSTNADO WAS REPORTED IN THIS AREA AS WELL ALONG
            THE LEADING EDGE OF THIS OUTFLOW.

&&

GM
Local storm report, Jun 2, 3:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             PANAMA                  35.17N 94.67W
06/02/2004  2.50 INCH        LE FLORE           OK   AMATEUR RADIO

&&

GM
Local storm report, Jun 2, 3:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     WESTPORT                36.22N 96.32W
06/02/2004                   PAWNEE             OK   PUBLIC

            TREES UPROOTED IN TOWN.

&&

GM
Local storm report, Jun 2, 3:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             VIAN                    35.50N 94.97W
06/02/2004  1.00 INCH        SEQUOYAH           OK   AMATEUR RADIO

&&

GM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:48 PM CDTSevere Thunderstorm WarningTSAWashington57 min
Jun 2, 1:14 PM CDTSevere Thunderstorm WarningTSAMadison61 min
Jun 2, 3:22 PM CDTSevere Thunderstorm WarningTSABenton, Washington83 min
Jun 2, 4:23 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian82 min
Jun 2, 5:01 PM CDTSevere Thunderstorm WarningTSAFranklin44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.